Alert archive / South Dakota / Flash Flood Watches in 2006

Flash Flood Watch 2, NWS Sioux Falls, SD

August 12, 20069 counties in South Dakota

NWS Sioux Falls, SD issued this flash flood watch at Aug 12, 2006, 3:00 PM CDT for 9 counties in South Dakota. It took effect at Aug 12, 2006, 7:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2006, 3:00 PM CDT (20:00 UTC)
In effect from
Aug 12, 2006, 7:00 PM CDT
Expired
Aug 13, 2006, 12:04 PM CDT
In force
17 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None

Counties Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 99 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2006-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2006-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-374 J/kg
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KFSD 122000
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT SAT AUG 12 2006

.A COLD FRONT MOVING SLOWLY SOUTHEAST ACROSS THE DAKOTAS TONIGHT
AND SUNDAY WILL COMBINE WITH WARM...VERY HUMID...AND UNSTABLE AIR
SOUTHEAST OF THE FRONT TO PRODUCE SCATTERED TO NUMEROUS
THUNDERSTORMS TONIGHT INTO SUNDAY. HEAVY RAIN CAN BE EXPECTED WITH
SOME OF THE THUNDERSTORMS. RECENT HEAVY RAIN IN THE WATCH AREA
WILL MAKE THE WATCH AREA MORE PRONE TO FLOODING.

SDZ038-039-130400-
/O.NEW.KFSD.FF.A.0002.060813T0000Z-060813T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEADLE-KINGSBURY-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON
300 PM CDT SAT AUG 12 2006

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL SOUTH DAKOTA...
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA...
  BEADLE AND KINGSBURY COUNTIES.

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON

* VERY HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS WHICH WILL BE ON
  THE INCREASE TONIGHT. RAINFALL OF 2 TO 3 INCHES COULD FALL
  GENERALLY IN THE WATCH AREA THROUGH SUNDAY MORNING...BUT
  LOCALIZED AMOUNTS OF 5 INCHES OR MORE WILL BE POSSIBLE AS
  REPEATING STORMS COULD AFFECT SMALL AREAS WITH THIS SLOW MOVING
  SYSTEM. THESE LOCALIZED HEAVIER AMOUNTS WOULD PRODUCE THE
  GREATEST FLASH FLOOD DANGER.

  A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
  TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
WILLIAMS
4 follow-up statements
000 
WGUS63 KFSD 130153
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
853 PM CDT SAT AUG 12 2006

.A COLD FRONT MOVING SLOWLY SOUTHEAST ACROSS THE DAKOTAS TONIGHT
AND SUNDAY WILL COMBINE WITH WARM...VERY HUMID...AND UNSTABLE AIR
SOUTHEAST OF THE FRONT TO PRODUCE SCATTERED TO NUMEROUS
THUNDERSTORMS TONIGHT INTO SUNDAY. HEAVY RAIN CAN BE EXPECTED
WITH SOME OF THE THUNDERSTORMS. RECENT HEAVY RAIN IN THE WATCH
AREA WILL MAKE THE WATCH AREA MORE PRONE TO FLOODING.

SDZ038-039-131000-
/O.CON.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEADLE-KINGSBURY-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON
853 PM CDT SAT AUG 12 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL SOUTH DAKOTA...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA...BEADLE AND 
  KINGSBURY COUNTIES.

* THROUGH 1 PM SUNDAY AFTERNOON

* THUNDERSTORMS WITH HEAVY RAIN MOVED OVER THE AREA EARLY THIS
  EVENING. WHILE STORMS WERE BEGINNING TO DECREASE BY 900
  PM...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE
  TONIGHT INTO SUNDAY...AND VERY HEAVY RAIN IS STILL POSSIBLE.
  RAINFALL OF 2 TO 4 INCHES COULD FALL GENERALLY IN THE WATCH
  AREA THROUGH SUNDAY MORNING...BUT LOCALIZED AMOUNTS OF 5 INCHES
  OR MORE WILL BE POSSIBLE AS REPEATING STORMS COULD AFFECT SMALL
  AREAS WITH THIS SLOW MOVING SYSTEM. THESE LOCALIZED HEAVIER
  AMOUNTS WOULD PRODUCE THE GREATEST FLASH FLOOD DANGER.

  A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
  TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
WILLIAMS
000 
WGUS63 KFSD 130902
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
402 AM CDT SUN AUG 13 2006

.A COLD FRONT MOVING SLOWLY SOUTHEAST ACROSS THE DAKOTAS WILL INTERACT
WITH WARM...VERY HUMID...AND TROPICAL LIKE ATMOSPHERE TO PRODUCE SCATTERED
TO NUMEROUS THUNDERSTORMS. HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF
THE THUNDERSTORMS....WITH TRAINING OF ECHOES POSSIBLE. RECENT
HEAVY RAINS IN THE WATCH AREA WILL ELEVATE ANY FLOODING CONCERNS.

SDZ040-052>055-059-060-131715-
/O.EXA.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-DAVISON-HANSON-
INCLUDING THE CITIES OF...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...MITCHELL...ALEXANDRIA...
EMERY
402 AM CDT SUN AUG 13 2006

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL SOUTH 
  DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING 
  AREAS...IN EAST CENTRAL SOUTH DAKOTA...BROOKINGS...JERAULD...
  LAKE...MINER AND SANBORN IN SOUTHEAST SOUTH DAKOTA...DAVISON 
  AND HANSON.

* UNTIL 1 PM CDT THIS AFTERNOON

* NUMEROUS THUNDERSTORMS HAVE RECENTLY MOVED OVER THE WATCH AREA
  SATURATING THE SOIL. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS
  POSSIBLE THROUGH MIDDAY SUNDAY...CREATING A FLASH FLOOD DANGER.

  A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
  TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS
SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SDZ038-039-131715-
/O.CON.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEADLE-KINGSBURY-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON
402 AM CDT SUN AUG 13 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL SOUTH DAKOTA...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA...BEADLE AND 
  KINGSBURY.

* UNTIL 1 PM CDT THIS AFTERNOON

* NUMEROUS THUNDERSTORMS HAVE RECENTLY MOVED OVER THE WATCH AREA
  SATURATING THE SOIL. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS
  POSSIBLE THROUGH MIDDAY SUNDAY...CREATING A FLASH FLOOD DANGER.

  A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
  TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS
SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
BT
000 
WGUS63 KFSD 131512
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1012 AM CDT SUN AUG 13 2006

.A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS AND OUT OF
SOUTHEAST SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING. SHOWERS
AND THUNDERSTORMS SHOULD END BY THE END OF THE DAY AS THE FRONT
MOVES OUT OF THE AREA. THROUGH MID AFTERNOON HOWEVER...MODERATE TO
HEAVY RAIN AMOUNTS ARE STILL POSSIBLE OVER FAR EAST CENTRAL SOUTH
DAKOTA. THE FLASH FLOOD WATCH HAS BEEN CONTINUED THROUGH 10 PM FOR
BROOKINGS COUNTY OF SOUTH DAKOTA...WHERE VERY SOGGY CONDITIONS
ALREADY EXIST FROM PREVIOUS RAIN.

SDZ038-039-052>055-059-060-131615-
/O.CAN.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-LAKE-DAVISON-HANSON-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
HOWARD...MADISON...MITCHELL...ALEXANDRIA...EMERY
1012 AM CDT SUN AUG 13 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. SHOWERS WILL
CONTINUE TO DECREASE OVER THE AREA TODAY. MODERATE RAINFALL IS
STILL POSSIBLE IN A FEW SHOWERS INTO EARLY AFTERNOON...BUT IS NOT
EXPECTED TO BE ENOUGH TO CAUSE FLOODING PROBLEMS.

$$

SDZ040-131800-
/O.CON.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKINGS-
INCLUDING THE CITY OF...BROOKINGS
1012 AM CDT SUN AUG 13 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING
  COUNTY...IN EAST CENTRAL SOUTH DAKOTA...BROOKINGS.

* UNTIL 1 PM CDT THIS AFTERNOON

* RAINFALL OF 2 TO 3 INCHES OVER MOST OF BROOKINGS COUNTY HAS
  SATURATED THE GROUND AND CAUSED MINOR PONDING PROBLEMS.
  ADDITIONAL MODERATE TO HEAVY RAINFALL IN SHOWERS AND
  THUNDERSTORMS INTO THE START OF THE AFTERNOON COULD QUICKLY
  CAUSE MORE SIGNIFICANT FLOODING.

  A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
  TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
WILLIAMS
000 
WGUS63 KFSD 131704
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1204 PM CDT SUN AUG 13 2006

.DRIER AIR AND A WEAKENING OF THE COLD FRONT THAT BROUGHT RAIN TO
THE AREA HAS RESULTED IN SHOWERS DISSIPATING OR WEAKENING. THIS
HAS ENDED THE FLASH FLOOD THREAT.

SDZ040-131815-
/O.CAN.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKINGS-
INCLUDING THE CITY OF...BROOKINGS
1204 PM CDT SUN AUG 13 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR BROOKINGS COUNTY IN EAST CENTRAL SOUTH
DAKOTA HAS BEEN CANCELLED. SHOWERS HAVE DISSIPATED OR WEAKENED.
DESPITE SATURATED GROUND URBAN DRAINAGE SYSTEMS...THERE IS NO
LONGER A THREAT OF FLASH FLOODING.

$$
WILLIAMS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 10:30 AM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 12, 10:30 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 AM CDT SAT AUG 12 2006

.DISCUSSION...
CURNT CONVECTN WANING MORE OR LESS AS EXPECTED THO THERE IS A BUNCH
OF VERY WEAK SHWRS POPCORNED OVER ERN THREE QUARTERS OF FCST AREA.
EXPECT ACTVTY TO CONT TO WEAKEN OR DSIPT...BUT WILL HAVE TO ALLOW
FOR ISOLD CONVECTN THRU THIS AFTN OVER PART OF SWRN MN AND NWRN IA.

LO LVL MOISTR MORE PLENTIFUL THAN EVER AND ERN TWO THIRDS OF FCST
AREA MAY HAVE A HARD TIME HEATG OUT INTO BETTER THAN MOCLDY SO AM
THINKING ACCORDINGLY. THIS IN TURN WILL AFFECT HI TEMPS THO IN PART
THIS IS ALREADY ALLOWED FOR. STILL MAY HAVE TO SHADE A LTL IN E.

FLOOD WATCH IS UNDER CONSIDERATION FOR NWRN CRNR OF FCST AREA AND
PSBLY NRN EDGE ALL THE WAY FOR TNGT. SOME OF THOSE AREA ESPLY BEADLE
CO PRETTY SOGGY ALREADY AND THE NRN EDGE SEEMS TARGETED FOR STG
CONVECTION MOVG ACRS FROM THE W TNGT. MAY HOLD OFF TIL AFTN FCST TO
GET A BETTER HANDLE ON THAT CONVECTION...BUT RESERVE THE RIGHT TO
PUT ONE OUT ERYR IF PROSPECTS BCM STG ENUF...THIS OF COURSE WUD BE
COORDINATED WITH BORDERING AREAS.

.AVIATION...MVFR CIGS MAY HANG IN LONGER THAN ERYR EXPECTD THRU MOST
OF THIS AFTN CNTRL AND ERN FCST AREA INCLUDG TAF LOCATIONS. SOME
MVFR VSBYS IN BR MAY LINGR INTO THE AFTN AS WELL. LCL IFR CIGS SHUD
CONT TO SLWLY LIFT TO MVFR NEXT HR OR TWO.

&&
.PREV DISCUSSION
PLENTY OF CHALLENGES IN THE SHORTER TERM FOR THIS FCST PKG. IN THE
NEAR TERM...CONVECTION CONTS TO SLOWLY MOV EWD...CURRENTLY IN THE
JAMES VALLEY ATTM. THIS IS A LITTLE CONCERNING BECAUSE IT APPEARS TO
BE MID LVL DRIVEN...SHOWING UP PRETTY GOOD AT H7. IN ADDN...THE LOW
LVL JET IS CURRENTLY VERY STRONG IN S CENTRAL SD WITH STRONG H85 WAA
PROVIDING ISENTROPIC ASCENT...HELPING TO CONTINUALLY FEED ACCAS ON
THE BACKSIDE OF THE TS. THEREFORE WE ARE GOING TO LEAVE POPS IN FOR
THIS MRNG OVR MUCH OF THE WRN HALF...BETTER CHCS FM I 90 NWD WHERE
THE LIFT IS A BIT BETTER. HOWEVER EVEN S OF I 90 THERE WL LIKELY BE
SOME ISOLD ACTIVITY. THE WAA LOOKS TO WEAKEN BY MIDDAY AS THIS FIRST
MID LVL WAVE BEGINS TO SHEAR OFF TO THE NE TOWARD CENTRAL MN...BUT
SOME OF IT DOES LINGER NEAR I 29. SO WOULD NOT BE SURPRISED TO SEE
SOME ISOLD TS LINGERING IN OUR CENTRAL DURING MIDDAY...MAYBE OOZING
A BIT EWD INTO SW MN AND PARTS OF NW IA BY MID AFTERNOON. SEEMS LIKE
WHENEVER THE MID AND UPPER LEVEL RIDGE AXIS INTIALLY MOVES EWD AS IT
IS TODAY...THE INITIAL SW FLOW ALOFT IS ALWAYS GOOD FOR CONTINUING
ACCAS WITH FAIRLY STEEP MID LVL LAPSE RATES. WL KEEP SOME PATCHY FOG
GOING IN OUR E EARLY THIS MRNG...WITH PLENTY OF STRATUS HAVING
DEVELOPED FM NEAR KSLB TO KMML.

LATER TODAY...ASCENT EXISTS AHEAD OF THE NEXT MORE VIGOROUS...WITH
MOST OF THE LIFT ORIENTED FM W CENTRAL NEB TO OUR N CENTRAL CWFA BY
00Z SUN. DID NOT ALTER THE PREVIOUS SHIFTS EVENING WX/POP GRIDS
HARDLY AT ALL...KEEPING THE BULK OF THE TS IN OUR W TO N CENTRAL...
TO NEAR KMML. HOWEVER AFTER MIDNIGHT...THOUGHTS ARE THAT THIS NEXT
AREA OF LIFT WL ONCE AGAIN SHEAR OFF TO OUR NE TOWARD CENTRAL MN...
LEAVING THE SFC BNDRY BEHIND JUST W OF OUR FA. THEREFORE WITH THE
SFC-H85 CONVERGENCE NOT ADVANCING EWD...STARTED TO LOWER POPS IN OUR
W AND N AS THE LIFT WANES. FURTHER SE...IT COULD BE VERY TOUGH TO
GET CONVECTION MOVG AS FAR SE AS NW IA LATE SAT NIGHT WITH LITTLE OR
NO SFC TO MID LVL SUPPORT.

SOME MODEL DIFFERENCES DO EXIST WITH THE DETAILS OF HOW THE OVERALL
SYSTEM KICKS OUT SUNDAY AND SUNDAY EVENING...SO DID THE DREADED
MODEL BLENDING ATTM. IN GENERAL THOUGH...THE CDFNT DOES ADVANCE EWD.
ADJUSTED THE TIMING OF IT A TAD BUT KEPT STRONG POPS GOING ALONG AND
JUST AHEAD OF THE WIND SHIFT WITH PLENTY OF ASCENT TO SUPPORT IT. BY
SUNDAY EVE...THE MAIN CRUX OF THE MID LVL WAVE MAY BE BEARING DOWN
ON NW IA...PERFECTLY TIMED WITH THE SFC-H85 WIND SHIFT. SO THINGS
COULD GET INTERESTING SUNDAY EVE IN OUR SE QUAD.

FORGOED ANY SORT OF WATER HEADLINES ATTM BUT WL CERTAINLY MONITOR IN
FUTURE SHIFTS. OUR NW CWFA COULD GET QUITE A BIT OF HEAVY RAIN THIS
EVENING...ON TOP OF THE WIDESPREAD 2 TO 4 INCHES THEY GOT THUR
EVENING. HOWEVER OVERALL RAINFALL WAS 60 TO 70 PERCENT BLO NORMAL IN
THAT AREA FOR THIS YEAR SO THEY CAN TAKE QUITE A BIT OF WATER. OTHER
THAN THE USUAL URBAN PONDING OF WATER...DO NOT WIDESPREAD RIVER OR
STREAM FLOODING ATTM. HOPEFULLY ON SUN AND SUN EVENING...THE ECHOES
WL NOT TRAIN ENOUGH ALONG THE SLOWLY ADVANCING CDFNT TO CAUSE
SERIOUS WATER PROBLEMS IN OUR ERN HALF...BUT AGAIN WL MONITOR.

MONDAY LOOKS VERY PLEASANT...WITH A RETURN OF SOME WARMER AIR ON TUE.
DID NOT LOOK AT THE EXTENDED YET.

&&

.AVIATION...AREAS OF IFR CIGS/VSBYS WL BE MOST CONCENTRATED OVR WRN
TWB243 THIS MORNING. THIS AREA SHUD LIFT TO A MVFR BKN CIG BY MID TO
LATE MORNING...WITH GREATER COVERAGE OF THESE CONDITIONS BACK TO
ARND KFSD/KSUX.  BRIEF MVFR CONDITIONS LKLY WITH SCT TSRA THRU 10Z
ARND KHON AND THRU 14Z IN KMHE-KFSD PORTION OF TWB316. POTENTIAL FOR
PERIODIC IFR CONDITIONS WL BE IN PLACE FOR KHON TONIGHT WITHIN
THUNDERSTORMS FROM 00Z-05Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Aug 12, 11:47 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1147 AM CDT SAT AUG 12 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1147 AM CDT SAT AUG 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN
SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS LATE THIS AFTERNOON FROM HURON SOUTH DAKOTA TO
BONESTEEL SOUTH DAKOTA.

TONIGHT...THUNDERSTORMS...SOME SEVERE OR WITH HEAVY
RAINFALL...ARE EXPECTED ALONG AND NORTHWEST OF A BURKE SOUTH
DAKOTA...TO MARSHALL MINNESOTA LINE. THUNDERSTORMS ARE ALSO
POSSIBLE FURTHER SOUTHEAST... WITH LESSER INTENSITY HEADING INTO
NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA.

FIRE DANGER...
THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY
THIS AFTERNOON IN GREGORY...BRULE AND NORTHWEST CHARLES MIX
COUNTIES. THIS IS PRIMARILY DUE TO SOUTH WINDS 15 TO 30 MPH.
PLEASE BE CAREFUL WITH DEBRIS BURNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE OVER THE AREA ON SUNDAY AND SUNDAY
NIGHT AS A VIGOROUS COLD FRONT MOVES THROUGH THE AREA. SEVERE
STORMS...WITH AREAS OF HEAVY RAIN ARE POSSIBLE BASICALLY ALONG
AND EAST OF A TYNDALL SOUTH DAKOTA TO DE SMET SOUTH DAKOTA LINE.
A SEVERE STORM CANNOT BE RULED OUT WEST OF THIS LINE DURING THE
DAYTIME SUNDAY...BUT SHOULD BE MUCH MORE ISOLATED IN COVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 600 PM IN SOUTHEAST
SOUTH DAKOTA AND PART OF SOUTHWEST MINNESOTA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:23 PM CDTSevere Thunderstorm WarningFSDBeadle37 min
Aug 12, 6:55 PM CDTSevere Thunderstorm WarningFSDBeadle, Kingsbury, Sanborn50 min

Nearby

Flash Flood Watches in South Dakota, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.